- January 29, 2014 at 2:14 pm #115245
Angel29ParticipantTopics: 56Replies: 101
I’m not sure whether I should stop taking antibiotics for my sinus infection. I have improved alot, I only cough up a small amount of thick phlegm out of my nose and mouth. I still have some pain in my face. The problem is the antibiotics have caused me a yeast infection.
I’m not sure if I should stop or continue…I have about 6 more pills to go. The last thing I want is to stop taking the pills, then the sinus infection comes roaring back.January 30, 2014 at 1:27 am #115286
impossibleMemberTopics: 16Replies: 606
Here is an awesome article that goes further into what I talked about in that thread I linked to.
Theres some good links at the bottom of the page too.January 30, 2014 at 8:27 am #115300
FloggiMemberTopics: 1Replies: 425
In general, once you’ve started an antibiotics treatment, it is important to complete it. Not completing a treatment is the major cause of (multiple) resistance in bacteria against these very antibiotics.
This means that even if an antibiotics treatment turns out not to target the full cause of your symptoms, you must complete it. Also if your symptoms have subsided significantly, you must complete the treatment. In this phase, most bacteria have already been killed (hence your lack of symptoms), and only the strongest among them still survive – somewhat, they are already crippled. Stopping now will allow these strongest bacteria to recover and multiply, and you’ll end up with a population of bacteria that is more resistant to antibiotics than your original population.
So you’d better avoid allowing the most resistant bacteria to survive. Kill them, too. Complete the antibiotics treatment, despite the drawbacks that any antibiotics treatment has. Killing the strongest bacteria too, not allowing their population to develop antibiotics resistance, is a far greater good (both for you and for humanity) than the short-term drawback of being on antibiotics for a few more days.
You must be logged in to reply to this topic.